Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fortovase & Nausea
Jan 31, 2003

Hi, I recently switched therapy from Sustiva/Videx/Zerit to Combivir/Fortovase. My results were excellent with the first mix, but peripheral neuropathy kicked in at about the 4th month and lead me to switch. Anyway....it's been about a week on the new combination and the nausea is horrible. Do you have any advice about how long this might last ? Thanks for any thoughts...and thanks for this website. It's been extremely comforting to me..

Response from Dr. Henry

The nausea could be due to either the AZT or Fortavase. AZT nausea usually diminished over the first month but perhaps 5-10% of persons will have persistent annoying upper GI complaints. Marinol and/or Reglan often helps that out for the short term. Many docs prefer use of Invirase (the other form of saquinavir) with low dose ritonavir when using saquinavir (may have less GI problems). I tell patients that their gut may often be very unhappy for weeks--if persistent then a switch wouild be considered after a month of putting up with that! KH



Previous
Keeping immune system healthy while off meds
Next
A Drug Side Effect Question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement